It is currently Tue Aug 22, 2017 9:15 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sun Jan 24, 2010 6:46 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jan 24, 2010 6:38 pm
Posts: 11
Today is day three on 8mg a day of Suboxone. I was prescribed Sub while detoxing from Vicodin. At first I would take the 8mg in the morning. I was finding myself crashing about an hour and a half later. I had no option but to lay down and sleep. While at detox I spoke with the staff dr. and he agreed to split it.. do 4 in the morning and 4 at night. Yesterday was my first day doing that. Nothing changed in fact It may have gotten worse. Today I took 1/4 instead. MY GOD.. I have never felt so tired. I basically slept the entire day away. I'm dizzy, and I feel like I can not control sleeping. I feel weak and my skin is very pail. I can barely type or write my name. I literally feel like death... so much worse than I did when detoxing without anything.
Will this go away? Will this get better? am I doing this to myself by lowering the dosage? My husband thinks I should go to the Er. because I look and feel so horrible. Please Help!
Please no debates on how bad suboxone is.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 24, 2010 7:25 pm 
Offline
Super-Duper Poster
Super-Duper Poster

Joined: Thu Dec 17, 2009 8:58 pm
Posts: 322
RebeccaGirl, general consensus aroud here is that Suboxone is a life saver, most people have insomnia issues ( can't sleep)alot of patience is needed in the beginning of all of this, I would go see a Dr just to be safe, Mike


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 24, 2010 8:14 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jan 24, 2010 6:38 pm
Posts: 11
I forgot to mention I have had a low grade fever the entire time.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jan 24, 2010 9:06 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Rebeccagirl,

Would u mind answering some questions? Did your doctor just hand you a script for Suboxone and send you on your way? Have you seen him since the first visit? Did he tell you you needed any therapy, support or addiction education?

The first week can be rough, hang in there. How much Vicodin were you taking on average? If you find that 4mg a day will be enough, take that in the evening before bed- once a day. See how it goes, but try to stick with one dose if you can atleast for a week, it takes that long to stabilize the dose in your body- I must tell you I am not a doctor, but I have better than average education with Sub. When I started Sub- I had a low grade fever, I was sleepy, and I had stomach cramps.I knew it would take time to adjust, and after a week all was well. Sleepiness is one of the main side effects, and people have said that taking their Sub at nite helps with that. If after a week you still are having allot of trouble with fatigue, your doctor may adjust the dose further to 2mg a day.It depends on how severe your Vicodin use was too.

If you need anything else, feel free to send a PM to myself or any of the moderators.We are all happy to help if we can.Welcome to the site.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 24, 2010 9:44 pm 
Offline
Average Poster
Average Poster

Joined: Sun Jan 24, 2010 6:38 pm
Posts: 11
Oh No I do not mind at all. Thank you so much responding!
I went to detox at an inpatient facility. When I arrived I had already been detoxing for 12 hours so the first night they started me on 4mg of Sub, then 2 hours later the other 4. The next day I received the full 8mg. The reason I asked about cutting it in half and doing it twice a day was because after taking the 8mg I would CRASH. I figured it was just too much at once. with the amount of people that were there.. I think the dr. just agreed to what I asked for..vs thinking about why I wanted to do this. This place is a full recovery facility but unfortunately my insurance only covered the detoxing part of it. I attended as
many groups as I possibly could to get as much education that I could..even though I was dozing off throughout most of the day. Its sad to say that I can not say they provided me with a lot of resources here back in the real world. They told me to find a sponsor but to be honest, I have no clue where to even start there. I'm sure I can find some meetings though.
During the time I was abusing vicodin I was taking up to 10 750 mg a day. This may not seem like a crazy amount for most but I am under 5 foot and weigh about ..well lets just say not a lot :)
I never thought of taking the mediation at night. I think I am going to do that, but how to I last the whole day without taking anything since I took my dose this morning?


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jan 24, 2010 10:30 pm 
Hi Rebecca! Welcome to the forum! Congratulations on getting started into recovery! I understand that you're not feeling too good right now but I want you to have confidence that it will get better. As Shelwoy told you, it takes a little while to get stabilized and figure out the right dose for you. Everyone is different - some people feel fantastic immediately upon starting Suboxone and others take a week or two to get lined out. Do yourself a big favor and continue to educate yourself about addiction and treatment. If you will take some time to read all over this forum and read Dr. Junig's articles and watch his YouTube videos, you will learn a great deal about the medication you are on. It's imperative that you understand what Suboxone does, how it works and what it does not do. Once you understand that, things will become more clear. For example, your concern about how you'll be able to go all day without a dose of medication if you switch from day to night time dosing - Suboxone is different than the opiates you've been taking in that it has very long half life. This means that it stays in your system and its effects last way longer than anything you've taken before, therefore it doesn't "wear off" like other meds do. However, since you've not been on it very long yet, you've not had much time to kind of let it get up to a steady level yet. So if you are feeling badly in the morning, you might take say 2mg in the a.m., then do the other 6mg before bedtime. After doing that for a day or two, you should be fine to go all day with nothing and get yourself switched to just the one 8mg dose at bedtime. Just a suggestion....check with your doctor if you have concerns or to verify that this would be okay.
As Shelwoy suggested also, you may find that you don't need 8mg/day. You may feel better and be less sedated if you only take 4mg/day. It's just going to take a little longer to figure out what dose is right for you. Generally speaking, you want to be taking enough Suboxone to keep the physical miseries of withdrawal away and to keep your cravings to a minimum, while not taking so much that you have a lot of side effects (sleepines, nausea, headaches, etc.)
Keep in touch with your doctor and/or therapist and keep coming here for support. Check into 12 step meetings if that is what you've been directed to do and/or desire to do. You must approach addiction treatment from all angles if you want to get better. It's a struggle, but you're off to a good start it sounds like. Come back and tell us how you're doing. Go to the "intro" section and tell us more about yourself whenever you're ready. We'd love to know more so we can help you more.
I'm not a doctor or an expert, just someone who has been where you are and who has gotten help and hope from Suboxone and from everyone here on this forum! Glad to have you here!


Top
  
 
 Post subject:
PostPosted: Mon Jan 25, 2010 1:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Thanks for responding setmefree, you said exactly what I would have said.http://www.suboxforum.com/images/icon/icon17.gif

Rebeccagirl,
If you need help with meetings, alternative support, let me know. I can set you up with some info.

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group